MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER 20G, 10CM W/ BASIC TRAY; INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER 20G, 10CM W/ BASIC TRAY; INTRAVASCULAR CATHETER
Catalog Number M120100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer for evaluation, as the device was discarded after the event occurred.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
On 11/7/2016- per sales representative the facility reported, when the product was initially taken out of the package, the wire felt a little stiff, as if caught on something but then after advanced fine and clinician was able to move forward to access the patient.It was stated that when the clinician advanced the needle, (clearly visualized with ultrasound) and ¿everything seemed normal¿.When the wire was being advanced the clinician stated that something did not feel right, similar to how it might feel if the needle was not in the vessel.The clinician reportedly, stopped the procedure with needle and wire fully deployed inside of vessel.When retracting entire device, the needle came out however the wire was stuck inside of the patient.It was reported that the wire was still connected to the device so the clinician did not move the device any further and called ir to help with retracting wire.Ir pa was able to maneuver the wire and safely pulled the wire out of the patient.Pa commented that the wire did not appear to be in the vessel, suspect maybe in the soft tissue.When viewing the device/wire, it was stated that the main wire remained straight but the coiled wire was extended and bent.Patient was sent to x-ray and confirmed no wire was left in the body.Pa discarded the device and packaging was thrown away.No harm to patient was reported.

Brand Name
POWERGLIDE MIDLINE CATHETER 20G, 10CM W/ BASIC TRAY
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6115310
Report Number3006260740-2016-00617
Device Sequence Number224476
Product Code FOZ
UDI-Device Identifier00801741075322
UDI-Public(01)00801741075322
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K121073
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM120100
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1